Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The Banach algebra generated by a contraction


Author: H. S. Mustafayev
Journal: Proc. Amer. Math. Soc. 134 (2006), 2677-2683
MSC (2000): Primary 47Axx
Published electronically: March 23, 2006
MathSciNet review: 2213747
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ T$ be a contraction on a Banach space and $ A_{T}$ the Banach algebra generated by $ T$. Let $ \sigma _{u}(T)$ be the unitary spectrum (i.e., the intersection of $ \sigma (T)$ with the unit circle) of $ T$. We prove the following theorem of Katznelson-Tzafriri type: If $ \sigma _{u}(T)$ is at most countable, then the Gelfand transform of $ R\in A_{T}$ vanishes on $ \sigma _{u}(T)$ if and only if $ \lim_{n\rightarrow \infty }\left\Vert T^{n}R\right\Vert =0.$


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47Axx

Retrieve articles in all journals with MSC (2000): 47Axx


Additional Information

H. S. Mustafayev
Affiliation: Department of Mathematics, Faculty of Arts and Sciences, Yüzüncü Yil University, 65080, Van, Turkey
Email: hsmustafayev@yahoo.com

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08302-X
PII: S 0002-9939(06)08302-X
Keywords: Contraction, Banach algebra, spectrum, semisimplicity
Received by editor(s): February 25, 2005
Received by editor(s) in revised form: April 5, 2005
Published electronically: March 23, 2006
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.